MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS
Model Number 106762
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient's system controller had aesthetic damage and no alarm.The controller would be exchanged on (b)(6) 2026.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of aesthetic damage to the system controller was unable to be confirmed.According to the account, the cause of the damage was unknown.The heartmate ii system controller (serial number (b)(6)) was not returned for analysis, and no photos of the damage were submitted for review.Provided information indicated that there were no alarms, and there was no concern about a failure to alarm by the controller.A controller exchange was performed, and the exchanged controller was disposed.The root cause for the reported event was unable to be conclusively determined through this analysis.The device history records were reviewed and the records reveal that the heartmate ii pocket controller, serial number (b)(6), was manufactured in accordance with manufacturing and quality assurance specifications.The heartmate ii left ventricular assist system (lvas) instructions for use (ifu),, and the heartmate ii lvas patient handbook,are currently available.The current revisions of the ifu and patient handbook can be found on the eifu page of the abbott website.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Section 10 of the patient handbook, ¿safety checklists¿ instructs users to regularly inspect their equipment for damage, including damage to the system controller, and to obtain replacements if needed.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
The cause of the damage was not available.It was noted that this event did not create any alarms.There was not concern about a failure to alarm by the controller.The controller was exchanged.

Brand Name
THORATEC® HEARTMATE II®, SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24315481
Report Number2916596-2026-00754
Device Sequence Number17359261
Product Code DSQ
UDI-Device Identifier00813024011286
UDI-Public(01)00813024011286(17)250208
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/08/2025
Device Model Number106762
Device Catalogue Number106762
Device Lot Number9199742
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale
Patient Weight65 KG